Digitalis Glycosides/Kaluretics Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the amount of potassium in your blood may decrease. This may cause the effects of your digitalis glycoside medicine to increase.
What might happen:
An increase in the toxic effects of your digitalis glycoside may occur.
What you should do about this interaction:
If you experience slow heart rate, nausea, vomiting, diarrhea, loss of appetite, weakness, or muscle cramps, contact your healthcare professionals (e.g. doctor or pharmacist) about taking these two medicines together. They may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Steiness E, Olesen KH. Cardiac arrhythmias induced by hypokalaemia and potassium loss during maintenance digoxin therapy. Br Heart J 1976 Feb; 38(2):167-72.
- 2.Jelliffe RW. Effect of serum potassium level upon risk of digitalis toxicity. Ann Intern Med 1973;78(5):821.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.